Hi Everybody

 

Just wondering if anybody has experience low white blood cell count?

 

I was transplanted over 3 months ago and just lately have been told that my white blood cells are very low (1.44).  However, it has been slowly increasing after Cellcept was discontinued.  I've been off Cellcept for almost 7 days now and will be seeing my doctor tommorow.  I'm very scared because Cellcept is one of the primary ant-rejection drugs and I'm taken very little prednisone (1.5 mg and 2mg of prograf).  All other levels are very good including creatine, potassium and hemoglobin.

Views: 2621

Reply to This

Replies to This Discussion

Hi Deborah

Thanks for the encouraging words..I find it helps to talk to other people who have gone or are going through the same situation. I appreciate your quick response.

Thanks Peter
Hi Deb

Went to the hospital for my monthly(Neurologist)visit and WBC is now 1.57 and slowly increasing. All other levels are good and still off Cellcept for now. Thanks for all ur support. I'm still going for blood tests twice a week until this problem is resolved
Hi New Transplant.

It seems for many that Cellcept lowers your White count. I would trust your doctors to see what options are out there for you. There are other drugs so don't you worry. Rise'
It's probably the Cellcept. I ad the same problem a few years ago and once they took me off cellcept my white cell count went back to normal. I'm also on 3mg of prograf and 5mg of prednisone and am doing well after 7 years out, Hope that helps! good luck!
Hi Joe

Thanks for replying. It does help to hear that others have experienced similar episodes and are doing well.

Thanks
Peter
I was transplanted 12/14/2009 and my WBC also dropped and I was considered to have a compromised immune system so they reduced my cellcept to 250mg twice a day and added 5mg of predisone. The doctors said it was just temporary and I have only been on it for 2 weeks. They just increased my cellcept Monday to 500mg twice a day. I have been doing very well on the low dose of cellcept and no sign of rejection. My doctor said not to worry until he does bc stress isn't good for the new kidney. I trust them and their knowledge because they are doing tons of transplants a year. It isn't anything new to them and I know my doctors watch me very carefully and I am so very grateful for them and to my mom, which was my donor.
Hi Kristi

Thanks for sharing ur story..went to my Neurologist for my monthly visit and he is going to keep an eye on this.

Thanks
Peter
Thanks Cathy
My WBC took a nose dive when I was about 60 days post transplant. I asked my transplant center what would happen if this continued. They said they'd give it a while longer, but they would need to rearrange my meds. The next week it started to climb and has been normal since. I think that this must be somewhat normal for transplant patients.

I would imagine it also depends on why you were transplanted and how much they want your immune system suppressed.
HI Joe

I know that some of the meds I'm on such as Cellcept and Septra have side effects. One of the side effects is that it lowers ur white blood cells. So they took my off them so that my white blood cell may return to normal (Between 4 - 9)

Thanks
Peter
Hi, have they mentioned a drug called neupogen to you? I was in the same exact situation as you and after 2 shots was ok. Hopefully it is only a temporary thing and you will be fine soon.

Steve

My WBC was low & my team took me off Myfortic which is like cellcept but easier on your tummy. I have not had any repeat lab work, due in FEB but I will try & update you when I do. I'm only on prograf now at 16 months out from heart transplant.

RSS

© 2014   Created by Hostess Risé.

Badges  |  Report an Issue  |  Terms of Service